Arkansas, 2014

Damaging Wind in Arkansas, August 25, 2014

August 25, 2014 · NWS LZK · 1 event in 1 county or zone

Daytime heating led to the development of isolated thunderstorms on the afternoon of the 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Daytime heating led to the development of isolated thunderstorms on the afternoon of the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 25, 12:28 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 25, 12:28 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
128 PM CDT MON AUG 25 2014

.DISCUSSION...

THE INTENSITY OF THE UPPER RIDGE IN PLACE ACROSS THE REGION RECENTLY
HAS BEGUN TO WEAKEN ENOUGH TO SEE MORE CLOUD COVER COMPARED TO
RECENT DAYS. A WEAK AREA OF LOW PRESSURE ALONG THE LA GULF COAST IS
ALSO AIDING IN ALLOWING FOR ADDITIONAL CLOUD COVER. AFTERNOON
CONVECTION HAS BECOME MORE PRONOUNCED AS A RESULT...WITH ISOLATED
CONVECTION ALREADY ONGOING EARLY THIS AFTERNOON. WILL LIKELY SEE
THIS ACTIVITY CONTINUE...POSSIBLY BECOMING MORE SCATTERED IN NATURE
OVER THE NEXT FEW HRS. SHOULD SEE THINGS WIND DOWN AFTER SUNSET WITH
THE LOSS OF THE DAYTIME HEATING. WHILE WIDESPREAD SVR IS NOT
EXPECTED...A FEW STORMS MAY PULSE UP TO STRONG TO SVR LEVELS
BRIEFLY...WITH SOME STRONG WINDS POSSIBLE.

A SIMILAR STORY WILL BE SEEN ON TUE...WITH HIGHS POSSIBLY A DEGREE
OR TWO COOLER. ISOLATED TO SCATTERED AFTERNOON CONVECTION WILL BE
POSSIBLE AS WELL AS A VERY WEAK DISTURBANCE ALOFT MOVES WEST OVER
THE AREA. WILL MENTION SLIGHT CHANCE POPS FOR THIS PRECIP
POTENTIAL. WILL LIKELY NOT EXTEND THE HEAT ADV FOR TUE AS OVERALL
HEAT INDEX VALUES SHOULD REMAIN BELOW CRITERIA. HOWEVER...A FEW
SPOTS COULD STILL SEE HEAT INDEX VALUES CREST 105 FOR AN HR OR TWO
ON TUE.

WILL SEE CONTINUED...ALBEIT GRADUAL...WEAKENING OF THE UPPER RIDGE
OVER THE STATE INTO THU...WITH TEMPS GENERALLY STAYING AT OR JUST
ABOVE NORMAL. PRECIP CHANCES WILL REMAIN LOW AS WELL...THOUGH WITH
CONTINUED POTENTIAL FOR AFTERNOON ISOLATED CONVECTION.

BY LATE THIS WEEK...THE UPPER RIDGE AXIS THAT REMAINS WILL SHIFT
EAST BY THE WEEKEND...WITH AN UPPER LEVEL TROUGH MOVING INTO THE
REGION FOR THE WEEKEND. THIS WILL BRING INCREASED CHANCES FOR A BIT
MORE WIDESPREAD PRECIP...AS WELL AS EVEN ALLOWING TEMPS TO POSSIBLY
STAY JUST BELOW NORMAL. HOWEVER...EVEN WITH THIS SYSTEM MOVING INTO
THE STATE...THE CHANCES FOR A STRONGER SURGE OF DRIER...AND COOLER
AIR DOES NOT LOOK VERY GOOD THROUGH THE END OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     74  95  73  95 /  30  20  10  10
CAMDEN AR         75  93  73  95 /  30  20  10  10
HARRISON AR       72  96  71  93 /  20  20  10  10
HOT SPRINGS AR    76  93  74  93 /  20  20  10  10
LITTLE ROCK   AR  76  94  74  94 /  20  20  10  10
MONTICELLO AR     75  92  71  94 /  30  10  10  10
MOUNT IDA AR      74  92  72  93 /  20  20  10  10
MOUNTAIN HOME AR  73  98  72  96 /  20  20  10  10
NEWPORT AR        74  94  72  94 /  30  20  10  10
PINE BLUFF AR     75  93  71  94 /  20  20  10  10
RUSSELLVILLE AR   75  95  74  95 /  20  20  10  10
SEARCY AR         75  94  73  94 /  30  20  10  10
STUTTGART AR      75  92  73  93 /  20  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-NEWTON-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

62
Hazardous weather outlook, Aug 25, 12:06 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
106 PM CDT MON AUG 25 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
106 PM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE SOUTHEAST
TWO THIRDS OF THE STATE THIS AFTERNOON. THESE SHORT LIVED STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...BEFORE DISSIPATING.

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. AFTERNOON TEMPERATURES WILL
BE WELL INTO THE 90S TO AROUND 100 DEGREES. HEAT INDEX VALUES WILL
RANGE FROM 100 TO 110 DEGREES. A HEAT ADVISORY HAS BEEN POSTED FOR
MUCH OF ARKANSAS EAST OF A LINE FROM HARRISON...BOONEVILLE AND
CAMDEN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL REMAIN HOT ON TUESDAY. ABOVE NORMAL TEMPERATURES ARE IN THE
FORECAST...BUT HEAT INDICES SHOULD NOT BE AS EXTREME.

AS THE WEEK PROGRESSES...THE RIDGE OF HIGH PRESSURE RESPONSIBLE FOR
THE HEAT WILL GRADUALLY WEAKEN. THIS WILL ALLOW A STORM SYSTEM ALOFT
TO SLOWLY ADVANCE TOWARD ARKANSAS FROM THE PLAINS. AT THE SAME
TIME...THERE ARE INDICATIONS THAT TROPICAL MOISTURE WILL INCREASE
FROM THE GULF COAST BY THE END OF THE WEEK. THIS WILL RESULT IN MORE
CLOUDS...AND CHANCES FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Aug 25, 1:37 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT MON AUG 25 2014

ARZ056-057-064-065-252005-
ARKANSAS AR-DESHA AR-JEFFERSON AR-LINCOLN AR-
237 PM CDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN JEFFERSON...NORTHWESTERN DESHA AND CENTRAL ARKANSAS
COUNTIES UNTIL 300 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF GILLETT...OR 14 MILES NORTHWEST
OF WHITE RIVER NWR...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LITTLE BAYOU METO PARK...                   LANGFORD...
  GILLETT...            ENGLISH LAKE...       REYDELL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3397 9142 3420 9167 3431 9135 3418 9126
TIME...MOT...LOC 1937Z 053DEG 10KT 3418 9137

/62
Special weather statement, Aug 25, 2:14 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
314 PM CDT MON AUG 25 2014

ARZ023-252100-
VAN BUREN AR-
314 PM CDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAN BUREN COUNTY UNTIL
400 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHOCTAW...OR NEAR CLINTON...MOVING SOUTHWEST
AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...            CHOCTAW RECREATION AREA...
  CHOCTAW...            SCOTLAND...           FORMOSA...
  CULPEPPER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3550 9235 3543 9248 3546 9249 3546 9257
      3553 9265 3563 9242
TIME...MOT...LOC 2014Z 059DEG 11KT 3552 9245

44
Special weather statement, Aug 25, 2:42 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
342 PM CDT MON AUG 25 2014

ARZ056-063-064-252110-
CLEVELAND AR-JEFFERSON AR-LINCOLN AR-
342 PM CDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...SOUTHERN
JEFFERSON AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 415 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COTTONDALE...OR 7 MILES
SOUTHEAST OF PINE BLUFF...MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RANDALL...            PINEBERGEN...         LADD...
  FAITH...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 41 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3396 9203 3413 9218 3423 9196 3410 9183
TIME...MOT...LOC 2042Z 052DEG 16KT 3413 9195

44
Special weather statement, Aug 25, 3:17 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CDT MON AUG 25 2014

ARZ005-006-252145-
BAXTER AR-FULTON AR-
417 PM CDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND
NORTHEASTERN BAXTER COUNTIES UNTIL 445 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF VIOLA...OR 14 MILES WEST OF
SALEM...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  VIDETTE...            GEPP...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3637 9219 3650 9216 3647 9197 3635 9201
TIME...MOT...LOC 2117Z 104DEG 9KT 3641 9207

44
Special weather statement, Aug 25, 3:18 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CDT MON AUG 25 2014

ARZ021-022-252140-
JOHNSON AR-POPE AR-
418 PM CDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POPE AND EXTREME EASTERN
JOHNSON COUNTIES UNTIL 445 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SOLO...OR 20 MILES NORTHEAST
OF RUSSELLVILLE...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SOLO...               HECTOR...             BROOMFIELD...
  SIMPSON...            TREAT...
  LONG POOL CAMPGROUND...                     HAGARVILLE...
  BAYOU BLUFF CAMPGROUND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3546 9320 3564 9318 3560 9293 3546 9294
TIME...MOT...LOC 2119Z 097DEG 10KT 3553 9301

/224
Special weather statement, Aug 25, 3:37 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CDT MON AUG 25 2014

ARZ062-063-067-068-252220-
BRADLEY AR-CALHOUN AR-CLEVELAND AR-DALLAS AR-
437 PM CDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS...SOUTHERN
CLEVELAND...NORTHEASTERN CALHOUN AND NORTHWESTERN BRADLEY COUNTIES
UNTIL 515 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM KINGSLAND...TO NEW EDINBURG
TO NEAR WEEKS...MOVING WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  FORDYCE...            WEEKS...              TRI COUNTY LAKE...
  TIPTON...             THORNTON...           MT ELBA...
  KINGSLAND...          HEBRON...             ELLISVILLE...
  CRANE LAKE...         TINSMAN...            RAMSEY...
  ORLANDO...            NEW EDINBURG...
  MARKS MILLS STATE PARK...                   CHAMBERSVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3359 9250 3389 9255 3390 9214 3364 9211
TIME...MOT...LOC 2135Z 085DEG 17KT 3378 9224

44

The radar

The Western Arkansas radar (KSRX), 113 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pope

When
August 25, 3:39 PM CST
Where
Pope County, Long Pool
Measured
43 kt (49 mph) estimated gust
Property damage
$20,000
Reported by
COOP Observer
Coordinates
35.550, -93.160

Some damage occurred to roofs on barns and houses, and large limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530533.